Meeting of the Research Advisory Committee on Gulf War Veterans' Illnesses Agenda

Date	February 8-9, 2023	
On-site Location	Oahu Vet Center, 1298 Kukila St., Honolulu, HI 96818	
Join online – Day 1	Webex url: https://veteransaffairs.webex.com/veteransaffairs/j.php?MTID=m180644b0049f6bc52a42db08d8b7bccb Meeting number (access code): 2764 095 6460 Meeting password: GWVets1991!Day1 Join by phone: 1-833-558-0712 Toll-free	
Join online – Day 2	Webex url: https://veteransaffairs.webex.com/veteransaffairs/j.php?MTID=m782f699f53f6e789f445 9322cef9cdaa Meeting number (access code): 2763 890 9669 Meeting password: GWVets1991!Day2 Join by phone: 1-833-558-0712 Toll-free	
Purpose of Meeting	The purpose of the Research Advisory Committee on Gulf War Veterans' Illnesses (RACGWVI) is to advise the Secretary VA on research, plans and strategies related to understanding and treating the health consequences of military service in the Southwest Asia theater of operations during the 1990 - 1991 Gulf War.	
Focus of Current Meeting	1990-91 military exposures, exposure assessment, and the health effects of genes, lifestyle and military exposures.	
Committee Chair	Dr. Cheryl Walker	
Committee Vice-Chair	Dr. Kenneth Ramos	
Designated Federal Officer (DFO)	Dr. Karen Block	
Alternate DFO	Marsha Turner	
Members	Dr. James Baraniuk, Ronald Brown, Brent Casey, Col. Richard Gaard, Dr. Drew Helmer, Thomas Mathers, Delphine Metcalf-Foster, Sonya Smith, Dr. Elaine Symanski, Barbara Ward, Jane Wasvick, William Watts, Dr. James Woody	
Moderator	Kenneth Powell, Institute for Learning, Education and Development (ILEAD - formerly EES)	
Time Zones	HST = Hawaii Standard Time ET = Eastern Time	

FEBRUARY 8, 2023 9:00am – 3:00pm Hawaii Standard Time (HST) (2:00pm - 8:00pm ET)				
9:00am HST (2:00pm ET)	Business			
9:00-9:30am HST (2:00-2:30pm ET)	Welcome, Committee Introductions and Shared Vision	Cheryl Walker, PhD RACGWVI Chair Dr. Kenneth Ramos, MD, PhD RACGWVI Vice-Chair		
9:30-9:50am HST (2:30-2:50pm ET)	FACA 101 Training	LaTonya Small, PhD Program Specialist, Advisory Committee Management Office (ACMO)		
9:50-10:20am HST (2:50-3:20pm ET)	VA Gulf War Research Program	Karen Block, PhD Senior Program Manager Gulf War Research VHA Office of Research & Development (ORD)		
10:20-10:50am HST (3:20-3:50pm ET)	Intergenerational Effects of Military Exposures Working Group	Marc Williams, H.D., PhD, Fellow AAAAI Toxicology Directorate, Health Effects Division US Army Public Health Center		
10:50-11:00am HST (3:50-4:00pm ET)	Break (10 min)			
11:00am-12:00n HST (4:00-5:00pm ET)	Department of Defense - Defense Advanced Research Projects Agency (DARPA): Biological Technologies	Jean-Paul Chretien, MD, PhD Commander, Medical Corps, US Navy Program Manager Biological Technologies Office, DARPA Thomas Thomou, PhD Senior Scientist & Engineer DARPA		
12:00-1:00pm HST (5:00-6:00pm ET)	Individual Longitudinal Exposure Record (ILER) Update and Wearable Capabilities to Assess Military Exposures	Steven Jones, MPH Director, Force Readiness and Health Assurance Policy, Office of the Deputy Assistant Secretary of Defense for Health Readiness Policy & Oversight		
1:00-1:45pm HST (6:00-6:45pm ET)	Lunch (45 min)			
1:45-2:30pm HST (6:45-7:30pm ET)	Committee Discussion			
2:30-3:00pm HST (7:30-8:00pm ET)	Public Comment	Visitors and Invited Guests		
3:00pm HST (8:00pm ET)	Adjourn	DFO/Committee Chair		

FEBRUARY 9, 2023 9:00am – 12:30pm HST (2:00pm - 5:30pm ET)			
9:00am HST (2:00pm ET)	Business		
9:00-9:05am HST (2:00-2:05pm ET)	Welcome / Opening Remarks	Kenneth Ramos, MD, PhD	
9:05-9:35am HST (2:05-2:35pm ET)	Million Veteran Program (MVP) Overview	Sumitra Muralidhar, PhD Director, Million Veteran Program VA Office of Research and Development	
9:35-10:00am HST (2:35-3:00pm ET)	VA Research Processes and Protections	Molly Klote, MD, CIP Director, Research Protections, Policy & Education Deputy Chief Research and Development Officer - Enterprise Support VA Office of Research and Development	
10:00-10:15am HST (3:00-3:15pm ET)	Veteran Perspective: 1990-91 Military Exposures	Mr. Ronald Brown 1990-91 Gulf War Veteran	
10:15-10:30am HST (3:15-3:30pm ET)	Veteran Perspective: Gulf War Research Historical Perspective	Mr. Kirt Love 1990-91 Gulf War Veteran	
10:30-11:00am HST (3:30-4:00pm ET)	Veteran Perspectives: Military Exposures Roundtable Discussion	Mr. Ronald Brown Col. Richard Gaard Mr. Kirt Love Mr. Tom Mathers Ms. Delphine Metcalf-Foster Ms. Sonya Smith Mr. Bill Watts Dr. James Woody (Chair) Veterans of Operation Desert Shield/Desert Storm	
11:00-11:15am HST (4:00-4:15pm ET)	Break (15 min)		
11:15-11:35am HST (4:15-4:35pm ET)	Acute exercise tolerance among Veterans with Gulf War Illness	Jacob Lindheimer, III, PhD Deputy Associate Chief of Staff/Research William S Middleton VAMC, Madison, WI	
11:35am-12n HST (4:35-5:00pm ET)	Committee Discussion		
12n-12:30pm HST (5:00-5:30pm ET)	Public Comment	Visitors and Invited Guests	
12:30pm HST (5:30pm ET)	Adjourn	DFO/Committee Chair	